Skip to content
Predinose use
avatar
kellym39ca posted:
Hi All;
I havent been in here in ages and things have definitely changed and improved from what I have seen so far.

I am currently having some sever issues; 2 ambulance trips to Hospital in less than 5 days. Not something I am use to or really want to repeat.

I had cold which of course goes straight to my lungs. Just once I wish it wouldnt but well that is my load in life, I deal with it.

First round at the hospital put on 50mg of Predinose for 5 days, as well as round the clock Symbicort and Bricanyl (every 4hrs) as well as Atrovent & Ventilion on the in-between or when needed. Need less to say, the sleeplessness, shakes and nerves, have been ever so much fun.

Second round to the hospital was happened after being leaving the doctors office and at work. (Yes,I know idiot for going back to work, I have already had the lecture and have kick myself in the butt!!) Have received the same treatment however, this time the ER doctor put the predonise weinning starting tomorrow. 100mg of predinose this day ... I would not suggest this at all!!!

Now, my thing at the moment, stairs and getting around is still difficult. Predinose is playing havic with my stomach and not sure if I can stand the headaches from all the extra puffer useage, to much longer.

One of the main questions was how long does the predinose take to get out of your system. And i think it is the predinose that buggers up your stomach???

I realize that this is all really rather whiny and maybe just need to vent a tiny bit. This time around however truly scared me, I havent had symptoms like this since I was a kid.

Thanks for your time all;
Kelly
Reply
 
avatar
amcate responded:
I don't know the answers from a technical, pharmaceutical drugs clearance perspective. You may want to look at the manufacturer's sheet for that (or ask your pharmacist).

What I do know is that I go up to 80 mg of pred a day during a flare and get to experience some of the joy you describe. I have noticed that taking prednisone on an empty stomach is very unpleasant to my stomach...so I usually take it after eating. I've found crackers or high carbs seems to sit best with the pred.

It takes about a week after stopping pred for me to feel more like myself, but that's subjective and like I said for the objective drug clearance information the pharmacist may be able to help.
 
avatar
kellym39ca replied to amcate's response:
Thanks Amcate

Found out it was because I had a dose of 100mg one day. I am thinking that did it. Did some research and talked to my phamacist and he figures that probably did it.

Yes with food. Find milk was good with it. Yesterday was my last dose, so have my fingers crossed that things go well. Have a doc appointment Friday to make sure.

Thanks again for answering; very much appreciated
Kelly
 
avatar
amcate replied to kellym39ca's response:
No problem. My doctor tells me to take 40mg at a time. So, on the days I take 80 mg I take 40mg in the morning and 40 mg in the evening and aggressively neb to keep the lungs from going into a respiratory failure situation.

The allergist told me I was steroid resistant, so it takes high doses and repeated doses to get a response. However, he doesn't feel comfortable with me taking more than 40mg at a time as he said he thought it would be too hard on the body to ramp up that fast.

However, as always...I don't know your specific situation or what happened so for sure listen to what your doctor is telling you. Maybe it's an idea to bring up to him/her - to not take it all at once and break it up between two doses during the same day.

Hope you continue to feel better.
 
avatar
kellym39ca replied to amcate's response:
Ahh, the 100mg was 2 pills...had taken the regular dose in the morning and then when things went bad, I recieved another 50mg from the EMT. Half my own fault, wasnt in the best frame of mind all I could think of us was "I can't Breathe!" And as many times as you tell yourself not to panic, it was to late.

I am not the biggest fan of Predinose. I know it does the job and I am sure I would be worse off then I am, but oh so hard on the system!!

Kelly
 
avatar
amcate replied to kellym39ca's response:
"And as many times as you tell yourself not to panic, it was to late." It's understandable, though....it doesn't feel good to not breath well and it can be scary.

Yes, prednisone is the love/hate relationship. If you go to youtube, type in prednisone in the search box, then look down the list to a lady holding a guitar she sings a song I love and it usually puts a smile on my face. There's another video that is something like "giggling about the side effects of prednisone" which I also like, but perhaps it would be more funny to those who could relate to having trouble getting dressed more, like a rheumatoid arthritis patient.
 
avatar
bmwflora responded:
Sometimes we really do need to vent a little. It gets so tiresome, this fun disease, doesn't it? Hang in there. I hope you are better soon.
 
avatar
kellym39ca replied to bmwflora's response:
Thanks Yeah venting and needed a little info too. Things are getting better just a slow process this time around.

Kelly
 
avatar
kellym39ca replied to amcate's response:
Ah, that panic thing is a big factor. Its not that I dont know what to expect. But I am one of those people that picks up on other feelings. And if you have someone who is starting to come unglued, it doesnt help. And this last time, I couldnt tune it out. There are few people in this world, that can keep a cool head and I didnt have that this time. But that is life

Yeah, I am on the hate side of prednisone But I am not a big pill person any. but I think if i hadnt of taken it I would be in worse shape.

Will have to go check out youtube

Thanks again;
Kelly
 
avatar
amcate replied to kellym39ca's response:
I was trying to find youtube videos for strategies on how to deal with it when you're having a severe attack and others are responding in an uphelpful way. I'll post in another thread what I came up with.
 
avatar
kellym39ca replied to amcate's response:
Cool!! will go and look Thanks


Helpful Tips

Xopenex savings
If you use xopenex you know it is expensive. My co-pay with insurance is $100. Today I found out about their Breath for Less Program. ... More
Was this Helpful?
21 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center